New Entity- Prostaglandin-Associated Periorbitopathy

July 7, 2011

Glaucoma Today: A new syndrome has been identified, and just like Flomax-related floppy-iris syndrome, it’s something I have notice myself in hindsight. Patients taking prostaglandins (Xalatan, Travatan, Lumigan) can sometimes develop deepening of the upper eye lid sulcus, ptosis, periorbital fat atrophy and retraction of the lower lids. They look a  little like those with scleroderma. Let’s keep an eye out for this side effect, as it is cosmetically significant.

 

 



Comments

Jump down to form below to submit your own comments

4 Responses to “New Entity- Prostaglandin-Associated Periorbitopathy”

  • Patricia Thompson

    After being on Prostaglandin drops for years in one eye only,but no longer due to their effect causing (PAP) Prostaglandin Associated Periorbitopathy —- is the repair for damage done occular plastic surgery. I stopped almost a year ago with remaining evidence of PAP? If this is, does insurance honor the repairs needed to be done to restore to normal appearance?

  • Patricia Thompson

    What’s the remedy once left with Prostaglandin Associated Periorbitopathy(PAP)? Caused by years of using Travatan, Xalatan I only one eye?

  • ari

    i read it in print- page 51 in volume 9, no. 3

  • Dr. Weitzner,
    Would it be possible to set up future posts with links to the source articles? Although Google is often acceptable, there are times when it has not yet indexed the latest journal abstracts.
    Thanks,
    David Richardson, MD

    Trackback URL
    http://eyedocnews.com/005633-new-entity-prosraglandin-associated-periorbitopathy/trackback/

    Have insights to contribute? Please submit your comment below